Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diabetic and Lipo concerns after 18years on meds
May 4, 2005

Been on meds for 18 years, currently sustiva, combivir,atorvastatin for cholestrol and fenofibrate for triglicirides. my current labs indicated high triglicyrides at 529, cholestrol at 221, glucose at 120, and suprisingly my tcells at 710. This is all showing a precursor to diabetes and i'm overwelmed at this point in my life with to much meds going into me again, like in the old days, don't get me wrong i'm still happy to be around. what would you continue doing?

Response from Dr. Henry

Increased lipids and pre-diabetc state are common on the general population and often increase with age. Genetics and environmental factors (diet and exercise) are key factors. The contribution to those abnormalities by HIV meds or HIV infection is still being evaluated. For some patients switching their HIV meds around a bit (i.e. abacavir for AZT and nevirapine or atazanavir for Sustiva) may help some (advisability depends on pasat treatment history, resistance, tolerability etc). Fish oil and niacin and Zetia may be additional treatment options for some. Your HIV specialist coupled with a lipid specialist are the best folks to individualize advice in your case. KH



Previous
stomach pains
Next
is this one of the side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement